Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

What Is A Hemoglobin Level In A Hiv Patient

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Drug Level Testing

What Is Drug Level Testing? How Can TDM Help? Does TDM Work for All HIV Drugs? Difficulties With TDM When Can TDM Help? Future Directions What Is Drug Level Testing? It can be helpful to test a patient's blood to check the levels of a medication they are taking. Drug levels that are too high sometimes cause serious side effects. Levels that are too low might allow HIV to multiply and develop resistance. Testing drug levels is also...
Ask the Experts

Testosterone and high hemoglobin

When I receive Testosterone shots my hemoglobin gets high, and my Testosterone level does not go up. My doctor acnt explain and sent me to blood specialist, is now taking blood out, just started. Not on testtosterone, Why would the testosterone...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Good question. You are obviously prone to increases in hemoglobin caused by testosterone. Without knowing more I really cannot say.You may want to read this:<a... Read more »

low hemoglobin but normal iron, B12 levels

Hi Dr. Bob,I am a 39 yr old woman with HIV (I guess technically AIDS). I am undetectable and have 400 CD4 cells (was once down to 10 when I had MAC in 1996). Anyway, my hemoglobin is 87 and my energy is rock bottom. In November my hemoglobin was...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Kathleen,The normal range for hemoglobin in women is 12-16 g/dL. You've dropped from 11.4 to 8.7 g/dL over recent months. No wonder your energy level has hit "rock bottom." You might also be experiencing other symptoms... Read more »

Significant Drop in Hemoglobin Levels

Hello--I'm 39 yo male who was diagnoised HIV+ in Jun 99 (VL 7,000/CD4 820). I was put on Viracept & Combivar (Oct 99) when my VL jumped to 256K. My current VL is 400 and CD4 is 1,225. However, my doctor is taking me off AZT (and...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
HelloA drop in hemoglobin from 15.3 to 10.9 in a matter of 6 weeks is definitely significant, and that definitely fits the description of anemia. The change in treatment was a good decision. The anemia should improve. If your hemoglobin remains... Read more »

Why Does HAART Decrease Hemoglobin A1c?

Hi. I recently read that diabetics taking HAART have lower Hgb A1c than diabetics who don't. I can't find any articles to explain this. Why does this happen? Does it mean that their diabetes is better controlled? If not, should we use...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I follow the metabolic literature in the setting of HIV infection fairly carefully and I have not seen any convincing published data that effective HAART consistently lowers the HgA1c. Since most patients gain some weight on HAART (sometimes termed... Read more »
Connect With Others

Blood Labs showed high hemoglobin

Posted by Anonymous, 1 Reply
I just got my hiv labs back and my CD4 dropped from 974 to 717, my viral increased from <50 now to 274. Whats with that..

Is this a blip and has any one experienced this kind of change. Also my hemoglobin came back high.. I gnerally drink... Read more »

HIV providers needed! Physicians and mid-levels

Posted by jklein
HIV clinic in Dallas, TX advertising 2 job openings.

Our clinic is an extremely unique setting where we provide quality primary and HIV specialty care to under/uninsured patients and also conduct rigorous clinical trials. We recently became part... Read more »

Patients with concomitant HIV and CVID

Posted by Impossible
Here's a short power point presentation

www.mcgill.ca/files/microimm/Sun_IHI.ppt

One of their patients who has HIV after going on HAART or ART saw there immunoglobulin levels greatly decrease indicating somehow HIV was masking their... Read more »

Drug Holidays may be over for HIV patients.

Posted by sunkyst, 3 Replies
Good article on a new study about HIV drug holidays.
http://abcnews.go.com/Health/ReproductiveHealth/story?id=2687714&page=1&CMP=OTC-RSSFeeds0312 Read more »